Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Ring extensions and essential monomorphisms

Author: Tilmann Würfel
Journal: Proc. Amer. Math. Soc. 69 (1978), 1-7
MSC: Primary 16A33; Secondary 16A56
MathSciNet review: 482574
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study pairs of rings $ R \subset S$ such that $ \operatorname{Hom}_R(S, - ):R - \operatorname{Mod} \to S - \operatorname{Mod}$ preserves essential monomorphisms. We obtain a complete characterization of such a pair in case S is a torsion-free algebra over a Noetherian domain $ R \ne \mathrm{Quot}(R)$; S is then a left ideally finite R-algebra. The rings R such that every ring extension $ R \subset S$ satisfies the above condition are subdirect sums of certain Artinian rings. Furthermore, we study a generalization of trivial ring extensions and show that the center of a semi-Artinian ring is again semi-Artinian.

References [Enhancements On Off] (What's this?)

  • [1] D. Eisenbud, Subrings of Artinian and Noetherian rings, Math. Ann. 185 (1970), 247-249. MR 0262275 (41:6885)
  • [2] E. Formanek and A. V. Jategaonkar, Subrings of Noetherian rings, Proc. Amer. Math. Soc. 46 (1974), 181-186. MR 0414625 (54:2725)
  • [3] L. Fuchs and K. M. Rangaswami, On generalized regular rings, Math. Z. 107 (1968), 71-81. MR 0233850 (38:2171)
  • [4] R. Gilmer, A note on the quotient field of the domain $ D[[X]]$, Proc. Amer. Math. Soc. 18 (1967), 1138-1140. MR 0217060 (36:155)
  • [5] F. Kasch and U. Oberst, Das Zentrum von Ringen mit Kettenbedingungen, Sitzungsber. Bayer. Akad. Wiss. Math.-Natur. Kl. 10 (1970), 161-179. MR 0302693 (46:1837)
  • [6] K. R. McLean, p-Rings whose only right ideals are the fully invariant subgroups, Proc. London Math. Soc. (3) 30 (1975), 445-458. MR 0376757 (51:12932)
  • [7] I. Stewart, The Wedderburn-Malcev theorems in a locally finite setting, Arch. Math. 27 (1976), 120-122. MR 0399162 (53:3013)
  • [8] B. Zimmermann-Huisgen, Endomorphism rings of self-generators, Pacific J. Math. 61 (1975), 587-602. MR 0404322 (53:8124)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A33, 16A56

Retrieve articles in all journals with MSC: 16A33, 16A56

Additional Information

Keywords: Ring extensions, essential monomorphisms, injective hulls, descent of injectivity, Noetherian modules, ideally finite algebras, semi-Artinian rings
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society